MAUDE Adverse Event Report: PENUMBRA, INC. POD COIL; HCG, KRD

PENUMBRA, INC. POD COIL; HCG, KRD
Catalog Number RBYPOD8
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod coils and a non-penumbra microcatheter.During the procedure, it was reported that there was an issue with a pod coil.The pod coil was removed.While repositioning the next pod coil, the embolization coil unintentionally detached in the patient's vessel.A snare device was used to attempt to remove the detached embolization coil without success.No additional information was provided on how the procedure was completed.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod coils and a non-penumbra microcatheter (progreat).During the procedure, it was reported that there was an issue with a pod coil.The pod coil was removed.While repositioning the next pod coil, the embolization coil unintentionally detached in the patient's vessel.Multiple attempts were made to snare the detached embolization coil without success.The patient was taken for a computed tomography angiography (cta) which showed the detached coil in the splenic artery with the end part in the celiac ostium without obvious aortic involvement.It was reported that the patient requires repeat ct angiograms due to the detached embolization coil.
 
Additional Manufacturer Narrative
Please note that this complaint was also submitted to the fda by the user facility.The following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section a.Box 2.Age, box 3a.Sex, box 4.Weight.2.Section b.Box 5.Describe event or problem.3.Section e.Box 4.Initial reporter also sent report to fda.4.Section g.Box 2.Report source.5.Section h.Box 10.Related report numbers.

Brand Name
POD COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24039108
Report Number3005168196-2026-00011
Device Sequence Number10482584
Product Code HCG
UDI-Device Identifier00814548019635
UDI-Public00814548019635
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD8
Device Lot NumberF00014938
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexMale
Patient Weight68 KG